Alert archive / Indiana / Tornado Warnings in 2010

Tornado Warning 23, NWS Northern Indiana

June 6, 2010Grant County, Miami County, Wabash County, Indiana

NWS Northern Indiana issued this tornado warning at Jun 6, 2010, 1:47 AM EDT for Grant County, Miami County, Wabash County, Indiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2010, 1:47 AM EDT (05:47 UTC)
Expired
Jun 6, 2010, 2:22 AM EDT
In force
35 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon

Counties Grant County, IN, Miami County, IN, Wabash County, IN

The radar

The Northern Indiana radar (KIWX), 83 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 10:11 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.8 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2010-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2440 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2010-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2440 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
829 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
1.0
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

591 
WFUS53 KIWX 060547
TORIWX
INC053-103-169-060630-
/O.NEW.KIWX.TO.W.0023.100606T0547Z-100606T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
147 AM EDT SUN JUN 6 2010

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN GRANT COUNTY IN CENTRAL INDIANA...
  SOUTHEASTERN MIAMI COUNTY IN NORTH CENTRAL INDIANA...
  SOUTHERN WABASH COUNTY IN NORTH CENTRAL INDIANA...

* UNTIL 230 AM EDT

* AT 143 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE       
  TRACKING A TORNADO NEAR GRISSOM AFB...AND  MOVING EAST AT 50 MPH.

* LOCATIONS IN THE PATH OF THIS TORNADO INCLUDE...
  SWEETSER AND LA FONTAINE...
  MARION...
  VAN BUREN...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE AMBOY...
SOMERSET...MIER...JALAPA...HOME CORNER...HANFIELD...LAKE WOOD...
LANDESS AND ARCANA.

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS 
SEVERE STORM IS PRODUCING STRONG TORNADOES. IF YOU ARE IN THE PATH 
OF THIS TORNADO...TAKE COVER IMMEDIATELY!

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 4054 8587 4058 8587 4058 8595 4070 8595
      4069 8565 4067 8564 4067 8546 4051 8545
TIME...MOT...LOC 0546Z 275DEG 54KT 4063 8609

$$
3 follow-up statements
729 
WWUS53 KIWX 060555
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
155 AM EDT SUN JUN 6 2010

INC053-103-169-060630-
/O.CON.KIWX.TO.W.0023.000000T0000Z-100606T0630Z/
WABASH IN-MIAMI IN-GRANT IN-
155 AM EDT SUN JUN 6 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 AM EDT FOR NORTHERN
GRANT...SOUTHEASTERN MIAMI AND SOUTHERN WABASH COUNTIES...

AT 148 AM EDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO 1 MILE EAST
SOUTHEAST OF WALTON. THIS TORNADO WAS LOCATED 14 MILES WEST OF SWEETSER...
OR ABOUT 7 MILES SOUTHEAST OF GRISSOM AFB...AND MOVING EAST AT 40 MPH.

LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  SWEETSER...
  LA FONTAINE...
  MARION...
  VAN BUREN...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE AMBOY...
SOMERSET...MIER...JALAPA...HOME CORNER...LAKE WOOD...HANFIELD...
LANDESS AND ARCANA.

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
SEVER STORM IS PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE IN
THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY!

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT SUNDAY MORNING FOR
NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.

LAT...LON 4054 8587 4058 8587 4058 8595 4070 8595
      4069 8565 4067 8564 4067 8546 4051 8545
TIME...MOT...LOC 0554Z 279DEG 36KT 4062 8600

&
$$
094 
WWUS53 KIWX 060613
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
213 AM EDT SUN JUN 6 2010

INC103-169-060623-
/O.CAN.KIWX.TO.W.0023.000000T0000Z-100606T0630Z/
WABASH IN-MIAMI IN-
213 AM EDT SUN JUN 6 2010

...THE TORNADO WARNING FOR SOUTHEASTERN MIAMI AND SOUTHERN WABASH
COUNTIES IS CANCELLED...

AT 209 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT AND 
NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...
THE TORNADO WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT SUNDAY MORNING FOR
NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.

LAT...LON 4054 8581 4063 8580 4063 8546 4051 8545
TIME...MOT...LOC 0613Z 281DEG 41KT 4057 8573

$$

INC053-060630-
/O.CON.KIWX.TO.W.0023.000000T0000Z-100606T0630Z/
GRANT IN-
213 AM EDT SUN JUN 6 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 AM EDT FOR NORTHERN
GRANT COUNTY...

AT 209 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS SEVERE
STORM WAS LOCATED NEAR SWEETSER...OR ABOUT 7 MILES WEST OF 
MARION...AND MOVING EAST AT 45 MPH.

LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  MARION...
  VAN BUREN...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HOME
CORNER...HANFIELD...LANDESS...LAKE WOOD AND ARCANA.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT SUNDAY MORNING FOR
NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.

LAT...LON 4054 8581 4063 8580 4063 8546 4051 8545
TIME...MOT...LOC 0613Z 281DEG 41KT 4057 8573

$$
488 
WWUS53 KIWX 060622
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
222 AM EDT SUN JUN 6 2010

INC053-060632-
/O.CAN.KIWX.TO.W.0023.000000T0000Z-100606T0630Z/
GRANT IN-
222 AM EDT SUN JUN 6 2010

...THE TORNADO WARNING FOR NORTHERN GRANT COUNTY IS CANCELLED...

AT 222 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND 
NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT SUNDAY MORNING FOR
NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.

LAT...LON 4054 8581 4063 8580 4063 8546 4051 8545
TIME...MOT...LOC 0622Z 279DEG 36KT 4057 8564

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at Jun 6, 1:24 AM EDT, 23 minutes earlier.

Area forecast discussion, Jun 6, 1:24 AM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
124 AM EDT SUN JUN 6 2010

.AVIATION...
NEAR TERM CONCERNS FOR FWA AS LINE OF STORMS WORKING ITS WAY
THROUGH THE FA WILL PASS IN THE NEXT COUPLE OF HOURS..AND
GRADIENT WINDS AHEAD OF ITS ARRIVAL ARE GUSTING TO NEAR 40 KNOTS.
CONDITIONS WILL IMPROVE AFTER 08Z WITH WINDS BECOMING NW BEHIND
COLD FRONT WHICH WILL PASS THROUGH THE AREA THIS MORNING. CIGS
SLOW TO IMPROVE WITH TROUGH SAGGING INTO THE GREAT LAKES ON SUNDAY
BEFORE CONDS BECOME VFR NEAR END OF TAF PD. BREEZY NW WINDS WILL
RELAX TONIGHT TO NEAR 5 KNOTS.

&&

PREV DISCUSSION... /ISSUED 232 PM EDT SAT JUN 5 2010/

SHORT TERM...
TONIGHT THROUGH SUNDAY NIGHT...
CONVECTION FROM EARLIER THIS MORNING AND RESULTING CLOUD SHIELD OVER
THE AREA HAS SHIFTED INSTABILITY AXIS AND FOCUS FOR CONVECTIVE
REDEVELOPMENT TO OUR SE SO FOCUS TURNS TO ARRIVAL OF BETTER SYNOPTIC
SCALE FORCING THIS EVENING AND RESULTING REDEVELOPMENT ALONG
APPROACHING FRONTAL WAVE. LARGE SCALE FORCING AT ALL LEVELS EXPECTED
THIS EVENING AS FRONTAL WAVE WILL BE ACCOMPANIED BY 50KT LLJ WHICH
WILL AID IN GOOD LOW LEVEL MOISTURE TRANSPORT...60-70KT MID LEVEL
SPEED MAX...AND ENHANCED UPPER LEVEL DIVERGENCE WITH UPPER JET OVER
GREAT LAKES REGION. ALL THESE INGREDIENTS WILL COMBINE WITH PW
APPROACHING 2 INCHES SO WILL CONTINUE WITH GOING FCST OF LIKELY POPS
AND MENTION OF HVY RAIN. TIMING IN GRIDS STILL ON TRACK AS FRONT
EXPECTED TO MOVE THROUGH THE AREA BY EARLY SUNDAY MORNING...WHICH
SHOULD CLEAR PRECIP OUT OF THE AREA BY MID MORNING. LINGERING CLOUD
COVER AND DECENT CAA BEHIND FRONT SUGGEST MODELS ON TRACK WITH MUCH
COOLER TEMPS SUNDAY...ESPECIALLY MICHIGAN COUNTIES WHERE MORE
EXTENSIVE CLOUD COVER IS EXPECTED. WEAK SFC RIDGING WILL BRING
COOLER DRIER AIRMASS INTO THE AREA SUNDAY NIGHT BRINGING LOWS BACK
DOWN INTO THE 50-55 DEG RANGE.

LONG TERM...

.MONDAY THROUGH SATURDAY...

A COUPLE SYSTEMS OF INTEREST TO WATCH IN THE LONG TERM PERIOD ALONG
WITH POTENTIAL SIGNIFICANT WARMING LATE IN THE PERIOD. GENERALLY
PREFER ECMWF BLENDED WITH CURRENT GRIDS FOR FORECAST DETAILS AND
CONSISTENCY. GFS IN AGREEMENT ON OVERALL PATTERN AS WELL WITH
DIFFERENCES IN TIMING OF FEATURES AS IT LOOKS MUCH FASTER THAN ECMWF
WITH TRANSITION OUT OF ZONAL FLOW PATTERN.

MID LEVEL FLOW WILL BE ZONAL ACROSS THE CONUS TO START THE PERIOD
BUT WILL TRANSITION TO MORE MERIDIONAL FLOW BY THE END OF THE PERIOD
WITH DEVELOPING TROUGH IN THE WESTERN CONUS AND RIDGING IN THE EAST.
THIS SHOULD LEAD TO GRADUAL WARMING OVER THE AREA WITH POTENTIAL FOR
TEMPERATURES INTO THE 90S BY NEXT WEEKEND IF CURRENT SOLUTIONS ARE
CORRECT.

HIGH PRESSURE WILL BE OVER THE AREA ON MONDAY WITH TEMPERATURES NEAR
OR JUST BELOW SEASONAL NORMALS. THIS HIGH WILL SLIDE TO THE EAST
MONDAY NIGHT WITH ANOTHER ROUND OF FAST MOVING WEAK SHORT WAVES AND
POTENTIAL MCS ACTIVITY WHICH COULD IMPACT OUR AREA TUESDAY INTO
WEDNESDAY. LOW LEVEL BAROCLINIC ZONE LOOKS TO BE ACROSS THE REGION
WITH WEAK SURFACE FRONT AND POSSIBLE SURFACE DEVELOPMENT TUE NIGHT
INTO WED. MUCH TOO EARLY FOR MANY FORECAST DETAILS WITH THIS
SCENARIO SO WILL CONTINUE WITH LOW CHANCE POPS THROUGH THIS PERIOD.

MEANWHILE...ENERGY OVER THE PACIFIC WILL HELP DEVELOP A CLOSED LOW
ALONG THE WESTERN CONUS WHICH WILL ALSO HELP TO CARVE OUT A WESTERN
CONUS TROUGH AND ALLOW HEIGHTS TO RISE OVER OUR AREA. ECMWF BRINGS A
WARM FRONT THROUGH THE REGION FRIDAY AFTERNOON INTO FRIDAY NIGHT
WITH POSSIBLE MCS DEVELOPMENT IN THE AREA. HAVE INCLUDED LOW CHANCE
POPS FOR WARM FRONT PASSAGE FRIDAY AFTN INTO FRI NIGHT. THIS SHOULD
ALSO HELP CAP THE REGION ON SAT WITH FRONT TO OUR NORTH AND STRONG
UPPER LEVEL RIDGE DEVELOPING SO REMAINED OPTIMISTICALLY DRY ON DAY 7
WITH VERY WARM TEMPS INTO THE UPPER 80S BUT 90S COULD EASILY OCCUR
WITH RIDGE AND FULL SUN.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLOOD WATCH UNTIL 10 AM EDT /9 AM CDT/ THIS MORNING FOR
     INZ003>009-012>018-020-022>027-032>034.

MI...FLOOD WATCH UNTIL 10 AM EDT THIS MORNING FOR MIZ077>081.

OH...FLOOD WATCH UNTIL 10 AM EDT THIS MORNING FOR OHZ001-002-004-005-
     015-016-024-025.

LM...NONE.
&&

SHORT TERM...LOGSDON
LONG TERM...LASHLEY
AVIATION...LUD
Hazardous weather outlook, Jun 5, 10:18 PM EDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1018 PM EDT SAT JUN 5 2010

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-070230-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
1018 PM EDT SAT JUN 5 2010 /918 PM CDT SAT JUN 5 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TONIGHT

A TORNADO WATCH IS IN EFFECT UNTIL 5AM EDT/4AM CDT. THUNDERSTORMS
ARE EXPECTED ACROSS THE AREA OVERNIGHT AS A LOW PRESSURE SYSTEM
MOVES EAST ALONG A STALLED FRONTAL BOUNDARY. SOME OF THE STORMS
WILL LIKELY BE SEVERE... WITH DAMAGING WINDS... LARGE HAIL... AND
TORNADOES POSSIBLE. LOCALLY HEAVY RAINFALL FROM THE STORMS MAY
ALSO CAUSE SOME FLOODING IN THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-MIZ077-070230-
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
1018 PM EDT SAT JUN 5 2010 /918 PM CDT SAT JUN 5 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

A TORNADO WATCH IS IN EFFECT UNTIL 5AM EDT/4AM CDT. THUNDERSTORMS
ARE EXPECTED ACROSS THE AREA TONIGHT AS A LOW PRESSURE SYSTEM
MOVES EAST ALONG A STALLED FRONTAL BOUNDARY. SOME OF THE STORMS
WILL LIKELY BECOME SEVERE... WITH DAMAGING WINDS... LARGE HAIL...
AND TORNADOES POSSIBLE. LOCALLY HEAVY RAINFALL FROM THE STORMS MAY
ALSO CAUSE SOME FLOODING IN THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE LAKE MICHIGAN
SHORELINE ON SUNDAY. THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY
NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-070230-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1018 PM EDT SAT JUN 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. SOME OF THE STORMS
COULD BE SEVERE WITH WIND GUSTS OVER 50 KNOTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS AGAIN TUESDAY NIGHT AND
WEDNESDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Jun 6, 1:05 AM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
105 AM EDT SUN JUN 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1228 AM     TSTM WND DMG     STEVENSVILLE            42.01N  86.52W
06/06/2010                   BERRIEN            MI   TRAINED SPOTTER

            80 BY 120 FOOT POLE BARN DESTROYED.

&&

EVENT NUMBER IWX1000648

LUD
Local storm report, Jun 6, 1:06 AM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
106 AM EDT SUN JUN 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1157 PM     TSTM WND DMG     3 NE DOWAGIAC           42.01N  86.07W
06/05/2010                   CASS               MI   TRAINED SPOTTER

            MULTIPLE TREES DOWN AROUND MARCELLUS AND TWIN LAKES RD
            INTERSECTION.

&&

EVENT NUMBER IWX1000649

BML
Local storm report, Jun 6, 1:12 AM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
112 AM EDT SUN JUN 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1248 AM     TSTM WND DMG     4 SSE SHERWOOD          41.94N  85.21W
06/06/2010                   BRANCH             MI   EMERGENCY MNGR

            LARGE TREE DOWN AT M 86 AND FARRAND ROAD

&&

EVENT NUMBER IWX1000650

FISHER
Local storm report, Jun 6, 1:24 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
124 AM EDT SUN JUN 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0103 AM     TORNADO          1 S WOLCOTT             40.74N  87.04W
06/06/2010                   WHITE              IN   STORM CHASER

            REPORT OF A TORNADO ON THE GROUND.

&&

EVENT NUMBER IWX1000651

BML
Local storm report, Jun 6, 1:32 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
132 AM EDT SUN JUN 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1257 AM     TSTM WND DMG     COLDWATER               41.94N  85.00W
06/06/2010                   BRANCH             MI   EMERGENCY MNGR

            REPORTS OF TREES DOWN ACROSS THE CITY

&&

EVENT NUMBER IWX1000652

FISHER
Local storm report, Jun 6, 1:37 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
137 AM EDT SUN JUN 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     TSTM WND DMG     SCOTT                   41.73N  85.56W
06/06/2010                   LAGRANGE           IN   EMERGENCY MNGR

            REPORTS OF TREES DOWN IN NORTHWESTERN PARTS OF THE
            COUNTY. NO SPECIFIC LOCATIONS YET.

&&

EVENT NUMBER IWX1000653

FISHER

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 9:56 PM EDTTornado WarningIWXSteuben49 min
Jun 5, 10:44 PM EDTSpecial Marine WarningIWX61 min
Jun 5, 11:55 PM EDTSevere Thunderstorm WarningIWXElkhart, LaGrange, Saint Joseph65 min
Jun 5, 11:56 PM EDTTornado WarningIWXLaPorte, Marshall, Starke42 min
Jun 6, 12:19 AM EDTSevere Thunderstorm WarningIWXCass, Fulton, Pulaski, White56 min
Jun 6, 12:25 AM EDTTornado WarningIWXWhite35 min
Jun 6, 12:33 AM EDTTornado WarningIWXElkhart, LaGrange27 min
Jun 6, 12:41 AM EDTSevere Thunderstorm WarningIWXDeKalb, LaGrange, Steuben54 min
Jun 6, 12:49 AM EDTTornado WarningIWXWhite41 min
Jun 6, 12:57 AM EDTSevere Thunderstorm WarningIWXDeKalb, Elkhart, Fulton, Kosciusko, LaGrange, Marshall and 5 more23 min
Jun 6, 1:00 AM EDTTornado WarningIWXLaGrange, Steuben30 min
Jun 6, 1:13 AM EDTSevere Thunderstorm WarningIWXDeKalb, Steuben62 min
Jun 6, 1:20 AM EDTTornado WarningIWXCass, Miami40 min
Jun 6, 2:01 AM EDTAreal Flood AdvisoryIWXWhite3 hr
Jun 6, 3:01 AM EDTSpecial Weather StatementIWXBlackford, Grant44 min
Jun 6, 3:26 AM EDTSpecial Weather StatementIWXJay34 min
Jun 6, 4:22 AM EDTSmall Craft AdvisoryIWX8 hr
Jun 6, 4:24 AM EDTRip Current StatementIWX19 hr
Jun 6, 5:54 PM EDTSpecial Weather StatementIWXMiami36 min

Nearby

Tornado Warnings in Indiana, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.